Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 162, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 25, 2018, 3:01 AM CDT for Creek County, Osage County, Pawnee County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2018, 3:01 AM CDT (08:01 UTC)
- Expired
- Jun 25, 2018, 4:00 AM CDT
- In force
- 59 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Creek County, OK, Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 80 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 12:31 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -476 J/kg
- Mixed-layer LCL
- 2275 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
096
WUUS54 KTSA 250801
SVRTSA
OKC037-113-117-250900-
/O.NEW.KTSA.SV.W.0162.180625T0801Z-180625T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
301 AM CDT MON JUN 25 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Osage County in northeastern Oklahoma...
Northwestern Creek County in northeastern Oklahoma...
Pawnee County in northeastern Oklahoma...
* Until 400 AM CDT
* At 301 AM CDT, severe thunderstorms were located along a line
extending from 7 miles south of Cedar Vale to Cushing, moving east
at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Pawhuska... Pawnee...
Hominy... Cleveland...
Mannford... Drumright...
Fairfax... Barnsdall...
Oilton... Depew...
Shidler... Wynona...
Jennings... Ralston...
Westport... Osage...
Hallett... Blackburn...
Terlton... Shamrock...
This includes Interstate 44 between mile markers 182 and 190.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9600 3645 9614 3616 9626 3616 9630
3608 9630 3579 9642 3580 9662 3616 9662
3616 9682 3624 9682 3625 9684 3700 9660
TIME...MOT...LOC 0801Z 264DEG 32KT 3700 9647 3598 9678
HAIL...0.75IN
WIND...60MPH
$$3 follow-up statements
401
WWUS54 KTSA 250830
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
330 AM CDT MON JUN 25 2018
OKC037-113-117-250900-
/O.CON.KTSA.SV.W.0162.000000T0000Z-180625T0900Z/
Osage OK-Creek OK-Pawnee OK-
330 AM CDT MON JUN 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR EASTERN OSAGE...NORTHWESTERN CREEK AND SOUTHEASTERN PAWNEE
COUNTIES...
At 330 AM CDT, severe thunderstorms were located along a line
extending from 3 miles east of Chautauqua to 3 miles northeast of
Shamrock, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Pawhuska... Hominy...
Cleveland... Mannford...
Drumright... Barnsdall...
Oilton... Depew...
Wynona... Jennings...
Westport... Osage...
Hallett... Blackburn...
Terlton... Shamrock...
Maramec... Elgin...
Bigheart... Osage Hills State Park...
This includes Interstate 44 between mile markers 182 and 190.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9600 3645 9614 3616 9626 3616 9630
3608 9630 3579 9642 3580 9662 3616 9662
3616 9672 3700 9645
TIME...MOT...LOC 0830Z 271DEG 30KT 3703 9612 3594 9653
HAIL...0.75IN
WIND...60MPH
$$993
WWUS54 KTSA 250842
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
342 AM CDT MON JUN 25 2018
OKC037-113-117-250900-
/O.CON.KTSA.SV.W.0162.000000T0000Z-180625T0900Z/
Osage OK-Creek OK-Pawnee OK-
342 AM CDT MON JUN 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR EASTERN OSAGE...NORTHWESTERN CREEK AND SOUTHEASTERN PAWNEE
COUNTIES...
At 342 AM CDT, severe thunderstorms were located along a line
extending from 4 miles northwest of Caney to 8 miles north of
Bristow, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Pawhuska... Hominy...
Cleveland... Mannford...
Drumright... Barnsdall...
Oilton... Depew...
Wynona... Westport...
Osage... Terlton...
Shamrock... Elgin...
Bigheart... Osage Hills State Park...
Walnut Creek State Park... Hulah...
Sunset Lake... Okesa...
This includes Interstate 44 between mile markers 182 and 190.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9600 3645 9614 3616 9626 3616 9630
3608 9630 3579 9642 3580 9662 3612 9660
3634 9648 3700 9629
TIME...MOT...LOC 0842Z 264DEG 32KT 3704 9600 3595 9641
HAIL...0.75IN
WIND...60MPH
$$940
WWUS54 KTSA 250853
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
353 AM CDT MON JUN 25 2018
OKC037-113-117-250903-
/O.EXP.KTSA.SV.W.0162.000000T0000Z-180625T0900Z/
Osage OK-Creek OK-Pawnee OK-
353 AM CDT MON JUN 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OSAGE...NORTHWESTERN
CREEK AND SOUTHEASTERN PAWNEE COUNTIES WILL EXPIRE AT 400 AM CDT...
The line of storms which prompted the warning have weakened below
severe limits, and no longer pose an immediate threat to life or
property. Therefore the warning will be allowed to expire. However
gusty winds to 50 mph are still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 800 AM CDT for
northeastern Oklahoma.
LAT...LON 3700 9600 3645 9614 3616 9626 3616 9630
3608 9630 3579 9642 3580 9662 3612 9660
3634 9648 3700 9629
TIME...MOT...LOC 0853Z 264DEG 32KT 3705 9589 3596 9630
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 11:40 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 24, 11:40 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1140 PM CDT Sun Jun 24 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Ongoing MCS moving into northwest OK will continue eastward and likely impact NE OK terminals overnight. The southern extent is more uncertain as well as the longevity into NW AR. Pending the evolution of the overnight storms there may be continued storm chances tomorrow afternoon / evening however confidence at any specific terminal is low at this point. Otherwise light fog ahead of the approaching precip will remain patchy with VFR conditions expected outside of the influence of convection. && .PREV DISCUSSION... /Issued 944 PM CDT Sun Jun 24 2018/ ..UPDATE... DISCUSSION... Storms have developed across western Kansas into the OK panhandle, and will likely affect northeast Oklahoma sometime after midnight. Evening soundings don't show a lot of elevated instability but there is some flow. However severe potential should be somewhat limited given the airmass hasn't had time to recover with multiple rounds of storms last night and this afternoon. Made some adjustments to the going forecast for temp/cloud trends. && .PRELIMINARY POINT TEMPS/POPS... TUL 70 89 75 94 / 70 30 40 10 FSM 68 92 75 95 / 10 10 20 10 MLC 66 92 76 94 / 40 20 30 10 BVO 65 86 72 94 / 90 50 40 10 FYV 66 87 72 90 / 20 20 40 20 BYV 68 90 72 91 / 20 20 40 20 MKO 67 89 74 92 / 40 20 40 10 MIO 69 86 74 93 / 70 40 40 20 F10 65 90 74 92 / 60 30 40 10 HHW 69 92 75 96 / 10 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....07
Hazardous weather outlook, Jun 24, 11:10 PM CDT, 3 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1110 PM CDT Sun Jun 24 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1110 PM CDT Sun Jun 24 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Primarily northeast Oklahoma. ONSET...After 1 AM. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma. ONSET...After midnight. DISCUSSION... Widespread thunderstorms continue to spread through far northwest Oklahoma and southern Kansas. These storms will continue eastward overnight and maintain a risk of locally damaging winds. Instability does decrease across eastern Oklahoma which should lead to a downward trend is storm intensity, however some risk of severe weather is likely to be maintained through the overnight hours. Additionally, locally heavy rainfall is possible across northeast Oklahoma. Avoid driving across flooded roads, especially at night. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Thunderstorm Potential. TUESDAY...Thunderstorm Potential...Dangerous Heat Potential. WEDNESDAY and THURSDAY...Dangerous Heat Potential. FRIDAY and SATURDAY...No Hazards. EXTENDED DISCUSSION... Chances for thunderstorms will largely remain across northeast Oklahoma and northwest Arkansas during the early part of this week. Upper level ridging will begin to build across the Southern Plains and will become the dominant weather feature from mid week on. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Jun 25, 2:49 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
249 AM CDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 AM TSTM WND GST BURBANK 36.69N 96.73W
06/25/2018 E70 MPH OSAGE OK PUBLIC
&&
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:11 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 64 min |
| Jun 25, 3:35 AM CDT | Special Weather Statement | TSA | Washington | 40 min |
| Jun 25, 3:45 AM CDT | Special Weather Statement | TSA | Creek, Okfuskee, Tulsa | 60 min |
| Jun 25, 3:52 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 53 min |
| Jun 25, 4:17 AM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee, Rogers, Tulsa, Wagoner | 58 min |
| Jun 25, 4:36 AM CDT | Special Weather Statement | TSA | Craig, Ottawa | 39 min |
| Jun 25, 4:57 AM CDT | Special Weather Statement | TSA | Mayes, Wagoner | 48 min |
| Jun 25, 4:59 AM CDT | Special Weather Statement | TSA | Pittsburg | 46 min |
| Jun 25, 5:03 AM CDT | Special Weather Statement | TSA | Pittsburg | 27 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.